Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


"This is the business we've chosen" ""leave the gun -take the cannolis" part 2
Aug 19, 2006

Hey Doc, You helped me get through a rough period a few years ago and I pray that your Cosmic Karma does it again. I screwed up again> Last time it was oral. I got through it and ALWAYS use condoms. BUT I was with an escort today and the condom she provided broke while I was in the act of insertive vaginal fun. Well it is not fun that I was in her for a couple of minutes before I realized it. I pulled out washed up and went to an id specialist. I asked for and received pep 3 hours from incident. Combivir and Viracept. Anyway can you answer my questions as I haven't been able to find an exact match in the archives. (yes I did do my homework BEFORE I emailed you).

1) My chance of infection is 1 in 2000 if she was infected. If I can complete the pep (28 days) would my chances be like 1 in 10000 (1/2000 reduced by 80%)??????? roughly

2) I know the 3 month and 6 month testing window but if I did test for a "so far so good" say 6 week test ( yes i know it is not definitive and I will retest) would pep delay antibody production????

3)can some of the side effects of these 2 drugs feel like seroconversion illness?? IE: nausea, vomiting etc. Is there anyway to ditinguish between side effects and seroconversion illness and (NOT be frightened by feeling nauseous or vomiting) in the next 2 weeks??

4) How does it feel to be such a great role model and comforter to scores of nervous nellies like me.

4) do you think they should make a Godfather 4- I do.

I will- as I have done in the past- donate the cost of my home access tests to your foundation.

Thank You for being you!!

Response from Dr. Frascino

Hello,

"Just when I thought I was out they pull me back in!" So just when I thought we were through with your problems and could sit back and enjoy the cannolis, here we are again!?! OK, here are your brief answers:

1. PEP decreases your chances, but there is no statistical estimate as to how much, as there are way too many variables to calculate.

2. A six-week negative test would at best be encouraging. You'll still need post-PEP follow-up tests per the guidelines.

3. Yes, the symptoms you describe can be related to Combivir and Viracept. Talk to your HIV specialist about your symptoms. He should be able to evaluate what's going on and make any changes that are necessary. (I generally would not pick Combivir and Viracept as my first choice for PEP because of the side effect profile of this combination.)

4. Even Nervous Nellies need love and support.

5. Nah, why mess with perfection?

Thanks for your donation. I'll send my best good-luck/good-health karma (and some cannolis, of course) in return.

Good luck! Ciao!

Dr. Bob



Previous
Very quck question - looking for a very quick answer please!
Next
p24 antigen test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement